Rip Current, Duval
- When
- September 6, 1:40 PM EST
- Where
- Duval forecast zone
- Reported by
- Fire Department/Rescue
Lifeguards reported 7 rip current rescues with surf about 2 to 3 feet.
Persistent onshore flow and elevated surf created a higher than normal risk of rip currents at area beaches.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Persistent onshore flow and elevated surf created a higher than normal risk of rip currents at area beaches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 6, 1:38 PM EST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 238 PM EDT SUN SEP 6 2009 ...LOW RAIN CHANCES THROUGH TUE... .SYNOPTIC...SFC LOW STILL ANALYZED ABOUT 31N78W WITH ENELY FLOW OVER THE AREA. LITTLE IN THE WAY OF CONVECTIVE DEVELOPMENT SO FAR WITH ONLY ISOLATED POPCORN SHOWERS OVER NE FL. THERE REMAINS A CHANCE OF A FEW THUNDERSTORMS GIVEN CAPE VALUES AROUND 2500 J OVER NE FL IN TANDEM WITH LLVL CONVERGENCE ALONG E COAST SEA BREEZE REST OF THIS AFTERNOON AND INTO EARLY THIS EVENING. TEMPS WERE IN THE MID 80S NEAR THE COAST AND AROUND 90 INLAND. FURTHER W...CONVECTION NOTED OVER THE NRN GULF COAST FROM THE WRN FL PANHANDLE TO PORTIONS OF SE LA. THIS IS ASSOCIATED WITH SHORTWAVE TROUGH AND A SFC LOW IN SE LA. .SHORT TERM...TONIGHT-WED. SFC LOW OFF THE COAST EXPECTED TO MOVE NWD PER CONSENSUS OF NAM AND GFS...LEADING TO SFC-10 KFT FLOW TO BACK AROUND TO A MORE NLY COMPONENT. PWATS MAY DROP TO 1.5 INCHES OR LESS. THIS WILL LIKELY SPELL FOR A FAIRLY DRY PATTERN IN THE SHORT TERM AND THE SHORTWAVE AND SFC LOW OVER THE NERN GULF COAST EXPECTED TO SLOWLY PUSH EWD BUT FCST TO LOOSE ITS PUNCH. THE LATTER SYSTEM MAY HELP SPREAD SOME MID CLOUDS OUR WAY LATE LABOR DAY THROUGH TUE BUT ALL IN ALL POPS LOOK RATHER LOW AT 20% OR LESS FOR NE FL AND SILENT OF SE GA THRU TUE. BY WED...GFS AND ECMWF IN GENERAL AGREEMENT OF LLVL FLOW BECOME E TO NE AGAIN INCREASING MOISTURE ACROSS THE AREA...BUT THIS SHOULD A FAIRLY SLOW PROCESS. HAVE DECREASED POPS ABOUT 10-20% TO 30-40% RANGE BASED ON NEW GFS RUN AND SREF GUIDANCE. .LONG TERM (THU-SUN)...MID AND UPPER LEVEL TROUGH WILL DOMINATE THE EARLY PART OF THE EXTENDED OVER THE SE CONUS WHICH ALSO WILL EXTEND WELL INTO THE ERN GULF OF MEXICO. THE MID AND UPPER LEVEL SUPPORT WILL ENABLE SFC TROUGHING/FRONTAL BOUNDARY TO LINGER OVER THE ERN GULF TO THE SE ATLANTIC SEABOARD IN A SW-NE ORIENTATION...PROBABLY GOING ACROSS PORTIONS OF N CENTRAL FL ON THU. LLVL RIDGE IS FORECAST TO REMAIN INTACT OVER THE APPALACHIANS TO THE NEW ENGLAND. THE COMBINATION OF HIGH MOISTURE AND DYNAMIC FORCING FROM VORT ADVECTION ALOFT AND CONVERGENT LLVL FLOW SHOULD SUPPORT AT LEAST CHANCE POPS THU AND FRI. LATEST GFS SHOWS A LINGERING LLVL TROUGH OVER THE CWA ON SAT LIFTING SLOWLY NWD THROUGH SUN AS A MID LEVEL RIDGE TRIES TO BUILD BACK OVER ERN GULF AND CENTRAL FL. WILL CONT TO ADVERTISE SCT RAIN CHANCES FOR THE WEEKEND. TEMPS EXPECTED TO BE NEAR OR JUST BELOW NORMAL. && .AVIATION... MUCH DRIER AIR WILL ADVECT IN FROM THE NORTH OVERNIGHT SO WITH THE EXCEPTION OF GNV AND VQQ...VFR CONDITIONS ARE EXPECTED. LOW LEVEL MOISTURE WILL REMAIN HIGHER NEAR GNV CLOSER TO THE BOUNDARY. ANOTHER ROUND OF FOG AND LOW CEILINGS SEEMS REASONABLE AGAIN TONIGHT AS WINDS GO CALM AND SKIES START OUT MOSTLY CLEAR. && .MARINE... MODELS ARE NOW IN MUCH BETTER AGREEMENT OVER THE NEXT FEW DAYS. THE SURFACE LOW OFF THE SC COAST WILL DRIFT NORTH AND DEEPEN SLIGHTLY. THIS WILL KEEP A NORTHEAST FLOW IN PLACE THROUGH TOMORROW. STRONGEST WINDS WILL OCCUR OVER THE GA WATERS WHERE SPEEDS WILL CLOCK IN AROUND 15 KNOTS WITH SLIGHTLY HIGHER GUSTS AT TIMES TONIGHT AND TOMORROW MORNING. THEN MONDAY NIGHT THE GRADIENT RELAXES AND WINDS BECOME RATHER BENIGN FOR A COUPLE OF DAYS. && .PRELIMINARY POINT TEMPS/POPS... AMG 64 88 64 91 / 10 10 10 10 SSI 71 84 71 85 / 10 10 10 10 JAX 69 87 68 90 / 10 10 10 10 SGJ 72 85 70 86 / 20 10 10 10 GNV 68 90 66 90 / 10 10 10 20 OCF 69 90 67 91 / 20 20 10 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHASHY/SHULER/WALKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1025 AM EDT SUN SEP 6 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071015- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1025 AM EDT SUN SEP 6 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... NORTHEAST FLOW WILL CONTINUE AN ELEVATED RIP CURRENT RISK. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS ARE POSSIBLE NEAR THE INTERSTATE 75 CORRIDOR LATE THIS AFTERNOON AND THIS EVENING. FREQUENT LIGHTNING AND GUSTY WINDS WILL BE POSSIBLE IF ANY STRONG STORMS THAT DEVELOP. PATCHY FOG IS EXPECTED ACROSS THE AREA LATE TONIGHT. VISIBILITIES MAY DROP BELOW 1 MILE AT TIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY ACROSS MOST OF THE AREA. SCATTERED STORMS ARE EXPECTED WEDNESDAY THROUGH SATURDAY. A FEW STRONG STORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING. ONSHORE FLOW WILL MAINTAIN AN ELEVATED RIP CURRENT RISK THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT EXPECTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ENYEDI/SHASHY
1 rip current. Local standard time, as filed.
Lifeguards reported 7 rip current rescues with surf about 2 to 3 feet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2009Every state in 2009This day in weather historyWarnings in Florida, September 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 188782.